Thunderstorm Wind, Sanilac
- When
- August 30, 6:12 PM EST
- Where
- Sanilac County, Sandusky
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 43.420, -82.830
One tree and powerlines reported down.
Heavy rainfall of 2 to 3 inches fell within a couple of hours leading some Flash Flooding within the Detroit Metro Area. Generally from Birmingham to Eight Mile and Telegraph and into Southwest Macomb County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Heavy rainfall of 2 to 3 inches fell within a couple of hours leading some Flash Flooding within the Detroit Metro Area. Generally from Birmingham to Eight Mile and Telegraph and into Southwest Macomb County. In addition, isolated severe thunderstorms occurred over Sandusky in Sanilac County and near Romulus in Wayne County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 30, 5:59 PM EST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 659 PM EDT FRI AUG 30 2013 .AVIATION... //DISCUSSION... THE THUNDERSTORMS SLOWLY PUSHING TO THE SOUTHEAST IN ADVANCE OF A WEAK COLD FRONT HAVE BEEN STRUGGLING SOMEWHAT AS A RESULT OF STRONG MID LEVEL CAPPING OVER SE MI. NONETHELESS...RECENT RADAR/SATELLITE TRENDS HAVE BEEN SUGGESTING THAT THE LOW LEVEL CONVERGENCE IS SUFFICIENT IN GENERATING AT LEAST A SCT-BKN LINE OF SHOWERS/THUNDERSTORMS. THESE SHOULD CONTINUE TO ADVANCE TO THE SOUTHEAST ACROSS THE TERMINALS DURING THE REMAINDER OF THE EVENING AS THE CAPPING INVERSION SLOWLY WEAKENS. THE PASSAGE OF THE FRONT WILL BE MARKED BY A VEERING OF THE WIND TO THE W-NW. POST FRONTAL OBSERVATIONS ACROSS NORTHERN MI STRONGLY SUPPORT MODEL SOUNDINGS WHICH DEPICT A LOW STRATUS DECK OVERSPREADING THE TERMINALS IN THE WAKE OF THE FRONT. ADDED MOISTURE FLUX OFF LAKE HURON LATER TONIGHT COUPLED WITH A LOWERING INVERSION MAY RESULT IN LOW END MVFR AND/OR IFR CEILINGS BY DAYBREAK SAT. FOR DTW...THE CAPPING INVERSION OVER METRO IS A BIT STRONGER. THIS RAISES SOME CONCERN THAT CONVECTION WILL BYPASS DTW TO THE NORTH. CONFIDENCE IS NOT GREAT ENOUGH TO REMOVE THUNDERSTORMS FROM THE TAF. GIVEN THE TIMING OF THE FRONT AND RECENT RADAR TRENDS...THE TIMING OF THUNDERSTORMS HAS BEEN PUSHED BACK TO THE 02Z TO 04Z TIME FRAME. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE THUNDERSTORMS WILL IMPACT DTW THIS EVENING. * HIGH CONFIDENCE CEILINGS WILL DROP BELOW 5000 FT AFTER 06Z. && .PREV DISCUSSION...ISSUED 355 PM EDT FRI AUG 30 2013 SHORT TERM...THIS AFTERNOON AND TONIGHT THE MID-LEVEL CAP DRAWN NORTHWARD AHEAD OF THE SHORTWAVE DIGGING ACROSS THE GREAT LAKES HAS WON OUT SO FAR TODAY. THIS WAS EVIDENCED BY THE RAPID DECAY OF THIS MORNING'S CONVECTIVE COMPLEX OVER NORTHERN LOWER MICHIGAN, BUT ALSO BY THE SHALLOW AND SHORT-LIVED UPDRAFTS THAT HAVE SPORADICALLY POPPED UP WITHIN THE MID-LEVEL MOISTURE PLUME THROUGHOUT THE AFTERNOON. AVAILABLE 100-MB MLCAPE NOW EXCESS OF 1500 J/KG COMBINED WITH 0-6KM BULK SHEAR IN EXCESS OF 40 KTS AND IMPROVING MID-LEVEL MOISTURE QUALITY DOES OFFER IMPROVED PROSPECTS FOR CONVECTION THIS EVENING COMPARED TO EARLIER TODAY. BUT THIS IS REALLY ONLY THE CASE ALONG AND NORTH OF THE I-69 CORRIDOR, WHERE THE AFOREMENTIONED PARAMETERS ARE FAVORABLY MAXIMIZED (LOCALLY) AND SUPPORTIVE OF AT LEAST A LOW-END SEVERE WIND/HAIL THREAT FOR THE REMAINDER OF THE DAYTIME HEATING PERIOD. ELSEWHERE, CONCERNS RELATED TO CAPPING REMAIN SINCE THE WARM LAYER CENTERED AROUND 700MB WILL BE GOING NOWHERE DURING PEAK HEATING AND CONVECTION IS UNLIKELY TO ARRIVE IN DETROIT METRO AND SURROUNDING AREAS UNTIL THE ONSET OF NOCTURNAL COOLING. FURTHER SUPPORTING THIS REASONING IS THE COMPLETE VOID OF ANY DEVELOPMENT, INCLUDING RESPECTABLE CU, ALONG THE PRONOUNCED OUTFLOW BOUNDARY THAT HAS BEEN PROPAGATING SOUTH THROUGH THE WESTERN CWA THIS AFTERNOON. IT HAS THEREFORE BECOME EXCEEDINGLY DIFFICULT TO JUSTIFY A POP ANY HIGHER THAN 30 TO 40 PERCENT FOR THOSE AREAS. FINALLY, LOW-LEVEL COLD ADVECTION IN THE WAKE OF TONIGHT'S SLOWLY MOVING FRONT WILL FAVOR A PARTIAL TO BROKEN COVERAGE OF STRATUS WHICH WILL HELP MAINTAIN TEMPERATURES IN THE MID TO UPPER 60S FOR MOST OF THE AREA. COOLER AIR WILL BEGIN TO MAKE INROADS INTO THE NW PORTION OF THE CWA BY EARLY SATURDAY MORNING. LONG TERM... SUNDAY THROUGH NEXT FRIDAY SATELLITE IMAGERY AND SURFACE ANALYSIS TODAY BACKS THE IDEA OF THE WEAK SURFACE COLD FRONT MAKING IT SOUTH OF THE OHIO BORDER SATURDAY MORNING. THE SHALLOW NATURE OF THE FRONTAL ZONE DOES, HOWEVER, KEEP A CHANCE OF RAIN IN THE FORECAST FOR SOUTH SECTIONS OF THE REGION THROUGH THE DAY. WV IMAGERY TODAY SUGGESTS MID LEVEL SUBSIDENCE TRIALING THE UPPER LEVEL SHORT WAVE OVER THE NORTHERN GREAT LAKES COUPLED WITH AN ARM OF MODERATE SURFACE HIGH PRESSURE TRAILING THE FRONT WILL BE STRONG ENOUGH TO NUDGE THE SURFACE BOUNDARY SOUTH OF THE OHIO BORDER SHORTLY AFTER SUNRISE SATURDAY. THE SURFACE WIND SHIFT WILL BE SOUTH OF THE OHIO BORDER BUT THE NEW 12Z MODEL DATA REVEALS A SHALLOW ENOUGH SLOPE IN THE FRONT FOR THE 850-700 MB ZONE TO BRUSH THE SOUTH FOUR COUNTIES DURING THE DAY. THE MODELS ALSO INDICATE A RIPPLE OF LOW PRESSURE SLIDING ALONG THE FRONT THAT COULD BRING AN UPTICK IN RAIN CHANCE DURING THE AFTERNOON. THAT GENERAL IDEA IS IN ALL OF THE MODEL SOLUTIONS BUT NO SURPRISE WITH CONSIDERABLE SPREAD IN THE SPECIFICS. DRY CONDITIONS ARE PLANNED FOR THE M-59 CORRIDOR NORTH THROUGH THE TRI CITIES AND NORTHERN THUMB BUT POST FRONTAL LOW CLOUDS WILL BE PLENTIFUL THROUGH MID AFTERNOON WITH MAX TEMPS STRUGGLING INTO THE LOWER 80S. THE FRONT WILL LINGER SOUTH OF THE OHIO BORDER THROUGH SATURDAY NIGHT BEFORE RETURNING NORTH AS A WARM FRONT SUNDAY. THIS WILL BE FORCED BY THE NEXT LOW PRESSURE SYSTEM IN THE CANADIAN ROCKIES TODAY AS IT REACHES NORTHERN ONTARIO SUNDAY. MODEL PERFORMANCE ON THIS SYSTEM HAS BEEN SOLID OVER THE LAST SEVERAL MODEL CYCLES WITH REGARD TO THE MASS FIELDS BUT IT IS A TOUGH CALL ON THE MOISTURE FIELDS. LOW LEVEL MOISTURE TRANSPORT IS LESS EFFECTIVE FOR ELEVATED CONVECTION DURING THE DAYTIME, WHICH SUGGESTS THE NAM IS OVERDONE ON MOISTURE AND QPF WHILE THE DRIER SOLUTIONS LOOK MORE REPRESENTATIVE FOR SURFACE BASED ACTIVITY DURING THE AFTERNOON. PASSAGE OF THE UPPER LEVEL TROUGH AND COLD FRONT SUNDAY NIGHT WILL THEN PROVIDE ENOUGH FORCING TO TIP THE FORECAST FROM CHANCE TO LIKELY, AT LEAST FOR SHOWERS AS THE SYSTEM PASSES THROUGH DURING THE NIGHT MAKING THUNDERSTORM POTENTIAL MORE LIMITED. AFTER MORNING CLOUDS, LABOR DAY WILL TURN OUT OK WITH COOLER AND LESS HUMID AIR MOVING AGGRESSIVELY INTO THE REGION. A BROAD AREA OF SURFACE HIGH PRESSURE WILL THEN DOMINATE CONDITIONS THROUGH MID WEEK BEFORE GLOBAL MODEL SOLUTIONS ADVERTISE A STRONGER COLD FRONT WEDNESDAY INTO THURSDAY. AT THIS POINT, THE SYSTEM IS COLD ENOUGH TO BRING A PREVIEW OF FALL TEMPERATURES INTO THE GREAT LAKES TO START THE WEEKEND. MARINE... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS THIS EVENING...A FEW OF WHICH COULD BE SEVERE OVER LAKE HURON. CONDITIONS WILL OTHERWISE REMAIN RATHER TRANQUIL THROUGH THE WEEKEND WITH LIGHT WINDS AND JUST A CHANCE OF THUNDERSTORMS. A PASSING COLD FRONT WILL THEN ALLOW GUSTY NORTHWEST TO SPREAD ACROSS THE WATERS EARLY NEXT WEEK. SIGNIFICANT WAVE HEIGHTS ARE FORECAST TO BUILD TO 6 FEET OR GREATER ACROSS THE OPEN WATERS OF LAKE HURON BY MONDAY EVENING. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....SC SHORT TERM...JVC LONG TERM....BT MARINE.......JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 435 PM EDT FRI AUG 30 2013 MIZ047>049-053>055-060>062-312045- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 435 PM EDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE... TONIGHT SEVERE THUNDERSTORM WATCH 504 IS IN EFFECT UNTIL 10 PM WITH THUNDERSTORMS LIKELY OVER THE REGION DURING THE LATE AFTERNOON THROUGH MID EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 60 MPH AND 1 INCH HAIL...ALONG WITH HEAVY DOWNPOURS OF RAIN AND FREQUENT LIGHTNING. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AND 30 MPH. WARM AND HUMID AIR IN PLACE WILL FUEL THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT. THUNDERSTORM POTENTIAL WILL DIMINISH CONSIDERABLY AFTER 10 PM AS THE COLD FRONT MOVES SOUTH OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...MAINLY SOUTH OF INTERSTATE 96...AND THEN SUNDAY THROUGH MONDAY AS A WARM AND HUMID AIR MASS MOVES BACK INTO THE REGION FOLLOWED BY ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTERS HAVE BEEN ACTIVATED FOR THE SEVERE THUNDERSTORM WATCH. MIZ063-068>070-075-076-082-083-312045- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 435 PM EDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE... TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION DURING THE EVENING INTO THE EARLY OVERNIGHT HOURS. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER AS THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 60 MPH AND 1 INCH HAIL...ALONG WITH HEAVY DOWNPOURS OF RAIN AND FREQUENT LIGHTNING. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AND 30 MPH. A COLD FRONT SPREADING FROM NORTHWEST TO SOUTHEAST THROUGH LOWER MICHIGAN WILL BE RESPONSIBLE FOR THE STORMS...BUT WITH LESS CONFIDENCE IN STORM DEVELOPMENT SOUTH OF INTERSTATE 69. THUNDERSTORM POTENTIAL DIMINISH CONSIDERABLY AFTER MIDNIGHT AS THE COLD FRONT MOVES TO THE SOUTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...MAINLY SOUTH OF INTERSTATE 96...AND THEN SUNDAY THROUGH MONDAY AS A WARM AND HUMID AIR MASS MOVES BACK INTO THE REGION FOLLOWED BY ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED LATER IN THE EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-312045- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 435 PM EDT FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE... TONIGHT SEVERE THUNDERSTORM WATCH 504 IS IN EFFECT FOR SAGINAW BAY AND SOUTHERN LAKE HURON UNTIL 10 PM WITH THUNDERSTORMS LIKELY OVER THE REGION DURING THE LATE AFTERNOON THROUGH EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 60 MPH AND 1 INCH HAIL...ALONG WITH HEAVY DOWNPOURS OF RAIN AND FREQUENT LIGHTNING. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AND 30 MPH. A COLD FRONT SPREADING FROM NORTHWEST TO SOUTHEAST THROUGH LAKE HURON AND LOWER MICHIGAN WILL BE RESPONSIBLE FOR THE STORMS...BUT WITH LESS CONFIDENCE IN THE POTENTIAL OVER LAKE ST CLAIR AND WESTERN LAKE ERIE. THUNDERSTORM POTENTIAL HAS ALREADY DIMINISHED OVER THE NORTH HALF OF LAKE HURON AND WILL DIMINISH CONSIDERABLY AFTER 10 PM AS THE COLD FRONT MOVES TO THE SOUTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...MAINLY SOUTH OF INTERSTATE 96...AND THEN SUNDAY THROUGH MONDAY AS A WARM AND HUMID AIR MASS MOVES BACK INTO THE REGION FOLLOWED BY ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTERS HAVE BEEN ACTIVATED FOR THE SEVERE THUNDERSTORM WATCH. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 428 PM EDT FRI AUG 30 2013 MIZ047-048-302145- BAY-MIDLAND- 428 PM EDT FRI AUG 30 2013 ...SPECIAL WEATHER STATEMENT... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF PINCONNING TO 11 MILES NORTH OF COLEMAN...MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... COLEMAN AND BENTLEY BY 440 PM EDT... OIL CITY AND EDENVILLE BY 450 PM EDT... PLEASANT VALLEY AND PINCONNING BY 455 PM EDT... SANFORD BY 500 PM EDT... MIDLAND AND LINWOOD BY 515 PM EDT... KAWKAWLIN AND AUBURN BY 525 PM EDT... ESSEXVILLE BY 535 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 508 PM EDT FRI AUG 30 2013 MIZ049-302230- HURON- 508 PM EDT FRI AUG 30 2013 ...SPECIAL WEATHER STATEMENT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF PORT AUSTIN TO 15 MILES NORTHWEST OF SEBEWAING...MOVING SOUTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PIGEON AND KINDE BY 525 PM EDT... SEBEWAING AND ELKTON BY 530 PM EDT... PORT HOPE BY 535 PM EDT... OWENDALE AND BAD AXE BY 540 PM EDT... HARBOR BEACH BY 550 PM EDT... UBLY BY 555 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 547 PM EDT FRI AUG 30 2013 MIZ047-048-053-302245- BAY-MIDLAND-SAGINAW- 547 PM EDT FRI AUG 30 2013 ...SPECIAL WEATHER STATEMENT... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF AUBURN TO 10 MILES SOUTHWEST OF SANFORD...MOVING SOUTHEAST AT 25 MPH. PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... KAWKAWLIN BY 555 PM EDT... AUBURN BY 600 PM EDT... ESSEXVILLE AND BAY CITY BY 610 PM EDT... FREELAND BY 615 PM EDT... MERRILL AND MUNGER BY 625 PM EDT... ZILWAUKEE BY 630 PM EDT... MARION SPRINGS AND SAGINAW BY 640 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 603 PM EDT FRI AUG 30 2013 MIZ047-048-053-302300- BAY-MIDLAND-SAGINAW- 603 PM EDT FRI AUG 30 2013 ...SPECIAL WEATHER STATEMENT... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF AUBURN TO 5 MILES SOUTHWEST OF MIDLAND...MOVING SOUTHEAST AT 35 MPH. PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MERRILL BY 610 PM EDT... ESSEXVILLE AND FREELAND BY 615 PM EDT... MARION SPRINGS BY 620 PM EDT... ST. CHARLES AND ZILWAUKEE BY 630 PM EDT... OAKLEY AND CHESANING BY 640 PM EDT... BRIDGEPORT BY 645 PM EDT... BIRCH RUN AND FRANKENMUTH BY 700 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 635 PM EDT FRI AUG 30 2013 MIZ048-053>055-302330- BAY-SAGINAW-SANILAC-TUSCOLA- 635 PM EDT FRI AUG 30 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF FORESTVILLE TO 5 MILES SOUTH OF FREELAND...MOVING SOUTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... DECKERVILLE BY 645 PM EDT... OAKLEY AND CHESANING BY 650 PM EDT... VASSAR AND KINGSTON BY 700 PM EDT... SANDUSKY AND FRANKENMUTH BY 705 PM EDT... PORT SANILAC AND MAYVILLE BY 710 PM EDT... BIRCH RUN BY 715 PM EDT... MILLINGTON AND MARLETTE BY 720 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JVC
The Detroit radar (KDTX), 96 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
3 flash flood, 2 thunderstorm wind. Local standard time, as filed.
One tree and powerlines reported down.
A couple feet of water was covering area roads.
A couple feet of water was covering area roads.
A couple feet of water was covering area roads.
At least one powerline reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473510, 473506, 473507, 473508, 473511.